Post # 1
I got the Mirena put in at the cost of $300 7 weeks ago, because one of the anti natal classes i went to highly recommended it as an effective, convenient form of birth control that would allow me to become pregnant as soon as it was removed….The gyno informed me that I may experience some side effects such a weight gain and bleeding…she failed to mention:
the weight gain could be extreme – I have been dieting, exercising and breastfeeding and have gained 7 pounds in the 7 weeks.
That I could have NO LIBIDO and I mean I don’t care if i ever have sex again.
That I could be moody, angry and depressed
That my boobs, fingers and tummy would swell up more than they did when I was pregnant.
I just wish I had done some research before I had it installed 🙁 This was meant to be the happiest time of my life….I had such anxiety about gaining weight during my pregnancy that I did bootcamp till I was 37 weeks and now this has happened.
Anyone else with similar stories
Post # 3
Oh and I forgot to menion that it is painful during and after sex.
Reading this blog was my defining moment http://lifeaftermirena.blogspot.com.au/2008/02/so-you-think-your-iud-is-causing.html
Post # 4
I’m on mirena as well and honestly I hate it. I have gained so much weight within the year and the side effects are unbelievable I would sometimes get the pregnancy flutter feelng in my stomach its crazy I know and I double check to see if I was just in case but I wasn’t. Im thinking of switching aswell soon.
Post # 5
I have had exactly the opposite experience, I haven’t gained any weight, have a way higher sex drive than hormonal BC and don’t have the same hormonal swings that I had before. I’m sorry you are having a hard time, I would say give it a few more weeks, I didn’t feel quite right until probably 3 months after I got it.
Post # 6
Well, I wouldn’t have it removed just yet. Have you had a work up on yourself lately? There may be reasons aside from the Mirena that are causing the issues.
As for mood, you just had a baby. I would not be so hasty to link it to the Mirena– Post Partum Depression is real. This may also be the link to your lack of libido. As for pain during sex, my friend had issues for several months after giving birth to her son, and she wanted to get pregnant again right away (why, I have no idea).
I’d first see a doctor and have a quick blood lab test done to see if anything is amiss. Your body went through quite a bit in giving birth, and is getting back to normal. After almost a year of not being “normal,” it may take some time to adjust. Look into hypothyroidism if you haven’t before. Swelling & weight gain are a symptom of it, and I know that disease has a propensity to show up in women after giving birth too.
Post # 7
Whoa! Hold up! I have had my Mirena for almost a year. No weight gain. No change in libido. No mood swings.
Please talk to your doctor before you have it removed. As PP said there could be something else going on.
Post # 8
From my research, heaps of women also have positive responses to it…and many of those had negative experiences on other bith control
I never had any issues on trifeme bc pill
As for post natal depression ……I think I am more moody than depressed and the depression is more body related..I love being a mother.
I am pretty aware of my body and i didn’t have the mirena put in until 8 weeks post partum I was only half a pound away from my pre pregnancy weight and I was keen to get down to business…it has only been since the mirena that I have had any of these side effects.
Post # 9
I had my first Mirena for five years and I just got the new one, no horrid side effects! 🙂 The Mirena has worked wonders for me! I got it right after I had my baby years ago and it’s been highly effective!
But the hubby wants another baby so I may be making changes!
Sorry that you are having issues with Mirena!
Post # 10
Unfortunately, everyone reacts differently to different types of bc. I’m on OTC and love it, but many people have had serious problems with it.
I definitely agree with @JulesSchnooks! Go see the doctor about what’s going on with your body–get a full work up to make sure that something else isn’t wrong.
Lots of love for you. I know this is really stressful. <3
Post # 11
Yeah, you’re probably right; 8 weeks seems like a reasonable enough time for things to get 100% back in order. It’s totes the Mirena. Good luck having it removed tomz.
Post # 13
I am going to bump this so I can see if anyone else went through this.
Post # 14
- Wedding: March 2012 - Pelican Grand Beach Resort
These are the symptoms I have on anything hormonal, the pill, the ring… so if I ever get an IUD it will be Paraguard.
Sorry you went trough this! Especially at that cost.
Post # 15
While it super sucks that you are having these symptoms, everyone reacts differently to medications (especially hormonal ones), and while I am sure there are others out there with negative side effects of Mirena, my understanding is that is a significant minority. So it’s not really the doctor’s fault, they generally warn you of the most common side effects (otherwise they would list 50+ possible side effects for every drug!), and unfortunately you experienced some of the more extreme ones.
Post # 16
I was not a fan of Mirena either, the day I got it removed was a happy day in my househould. No more moody, batshitcrazy Mama, ha.